I suffered seizures and memory loss after trying weight loss jab – it was terrifying
When Rebecca Mullock started getting new injections, she thought her weight loss worries would be a thing of the past.
But after the seizure, it turned out that the solution to her problem could be subjecting her to serious side effects.
Rebecca, 31, from Paignton, Devon, started taking Saxenda in January.
It contains liraglutide, originally designed as an antidiabetic drug that helps suppress appetite, like semaglutide found in similar injectables Wegovy and Ozempic.
Wegovy – which will soon be prescription-only in Boots and rolls out on the NHS – has Elon Musk and Kim Kardashian allegedly vowing to help them shed unwanted pounds.
After getting the vaccine, Rebecca was admitted to hospital just four weeks later.
She said: “Like a lot of people, I've heard about diet pills on TikTok and it's expensive, but I wanted to give it a try.
“I went to a well-known high street chemist's website and ordered three pens for £150, one for ten days.
“I've spent 15 years trying to lose weight and am excited to give it a try.
“They were like an adrenaline pen injected into the stomach and within a week I lost 6 pounds and my appetite dropped.
Most Read Diet & Fitness
“I may only eat one meal a day and just not be hungry.
“Ten days later, I was watching TV and suddenly there was a charity ad asking for donations for the war in Ukraine.
“I turned to my 48-year-old machine operator husband, Dave, and said, ‘What war?'
“My husband said I was starting to have panic attacks – I don't remember a bit – but eventually he calmed me down and I went to sleep.
“I don't remember that episode at all.
“At 3am I started having a seizure and my husband put me on the floor and called an ambulance.
“I had an EKG, blood work and an MRI, but they couldn't find anything conclusive about this attack.
“I remember being scared. I didn't know what was going on.
“They couldn't confirm it, but since Saxenda was the only drug I'd started recently, they thought the whole thing might have been caused by it.
“Seizures were listed as a rare side effect, but it freaked me out and I stopped using them and I will never use them again.
“Unfortunately, I lost 18 pounds because they were working, but I'm back on the drawing board now.
“I'm 20 7 now but 19 3 when I used them.
“I do think my experiences are in the minority, but it makes me wonder if they should be so easily accessible.
“I hadn't spoken to my GP about it before buying them online but they came from a very reputable website.
“I was just wondering if they would flag side effects more if I could only get them from my GP.
“I lost a whole week of memory and no one could tell me if I could get it back.”